# SDR ABXA000534

- Difficulty date: December 26, 2000
- Submitted: December 28, 2000
- Operation: Air carrier
- Aircraft: N817AX
- Make and model: Doug DC-8-63
- Aircraft serial: 45928
- Aircraft time: 82,232 hours, 25,543 cycles
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Door
- Part number: UNKNOWN
- Condition: Open
- Location: Right Nose Gear
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

WHEN LANDING GEAR WAS RETRACTED, SEVERAL KNOCKS WERE HEARD COMING FROM THE NOSE GEAR AREA. NOISES WERE FOLLOWED BY A VIBRATION AND FLUTTER. CREW CYCLED LANDING GEAR AFTER PERFORMING A SUCCESSFULL UPLOCK CHECK. PROBLEM REMAINED. MAINTENANCE INSPECTED AND FOUND THE RIGHT NOSE GEAR DOOR TO BE OPEN. PERFORMED GEAR SWING. CYCLED GEAR SEVERAL TIMES. OPS CHECKED GOOD IAW DC-8 MM 32-22-01. MAINTENANCE INSPECTED AREA FOR STRUCTURAL DAMAGE. NONE WAS NOTED.
